Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 91, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2004, 6:21 PM MDT for Keith County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 6:21 PM MDT (00:21 UTC)
- Expired
- Jun 4, 2004, 7:15 PM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keith County, NE
The radar
The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:10 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 050021 SVRLBF NEC101-050115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 621 PM MDT FRI JUN 4 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEITH COUNTY IN SOUTHWEST NEBRASKA * UNTIL 715 PM MDT * AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF BRULE...OR ABOUT 7 MILES NORTHWEST OF OGALLALA...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OGALLALA AROUND 630 PM MDT ROSCOE AROUND 645 PM MDT KEYSTONE AROUND 650 PM MDT PAXTON AND 6 MILES WEST OF SARBEN AROUND 715 PM MDT LAT...LON 4137 10201 4102 10202 4102 10126 4137 10129 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:34 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 4, 2:34 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT FRI JUN 4 2004 ...FORECAST FOCUS IS EVENING/OVERNIGHT THUNDERSTORMS THEN HEAT WAVE NEXT WEEK... .NEAR TERM... FIRST IS THE THREAT FOR SEVERE WEATHER TONIGHT. DEW POINTS OVER THE WESTERN HIGH PLAINS HAVE RISEN INTO THE MID AND UPPER 50S...EVEN A FEW 60 DEGREE DEW POINTS. A SHORT WAVE IS BEGINNING TO PUSH OUT OF THE ROCKIES. THUNDERSTORMS HAVE BEEN RIDING ALONG THE SHORT WAVE ALL DAY AND HAVE BEGUN TO INCREASE AS THE CELLS GET CLOSER TO THE RICH MOISTURE ENVIRONMENT OVER WESTERN NEBRASKA. CAPES HAVE INCREASED TO ABOVE 3000 J/KG WITH LITTLE CIN...THUS EXPECT STORMS TO CONTINUE (AND INTENSIFY) AS THEY PROGRESS EAST. THE MAIN THREAT APPEARS TO BE LARGE HAIL...HOWEVER GUSTY WINDS AND AN ISOLATED TORNADO COULD BE POSSIBLE. OVERNIGHT AS THE CONVECTION CONTINUES THE THREAT OF SEVERE WEATHER DIMINISHES AS SURFACE HEATING IS LOST...HOWEVER WITH PWS AT OR ABOVE 150 PERCENT OF NORMAL...CONCERN SHIFTS TO HEAVY RAIN POTENTIAL. WILL HAVE TO WATCH HOW THE STORMS DEVELOP AND WATCH FOR POSSIBLE LOCALIZED FLOODING. SATURDAY WILL CONTINUE TO BRING A SLIGHT CHANCE FOR THUNDERSTORMS AS ANOTHER WEAKER WAVE PROGRESSES ACROSS THE AREA. TEMPERATURES REBOUND BACK INTO THE 80S...ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. SUNDAY WILL DRY OUT AS TEMPERATURES BEGIN TO CLIMB TO NEAR 90. A RIDGE WILL BUILD ACROSS THE REGION PUSHING ALL ACTIVE WEATHER TO THE NORTH. .LONG TERM...MODELS IN DECENT AGREEMENT FOR NEXT WEEK. 500 MB TROUGH SETS UP OVER THE WESTERN CONUS WITH A RIDGE OVER THE PLAINS AND EAST. 850 TEMPS WARM TO THE UPPER 20S C ON MONDAY...MIXING THIS DOWN WILL RESULT IN HIGHS REACHING INTO THE 90S. THE WARM AND DRY CONDITIONS CONTINUE INTO MIDWEEK. A TROUGH WILL SUPPRESS THE RIDGE LATE IN THE WEEK AS THUNDERSTORMS REENTER THE FORECAST. && .LBF...WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 02Z NEZ004-005-022>023-035-036-056>059-069-070-094 && MASEK
Hazardous weather outlook, Jun 4, 2:05 PM MDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT FRI JUN 4 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-051100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 305 PM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SOUTH WINDS...INCREASING DEW POINTS AND AFTERNOON HIGH TEMPERATURES RISING WELL INTO THE 80S HAVE SPARKED SEVERE STORMS ACROSS THE PANHANDLE OF NEBRASKA AND BACK WEST INTO THE HIGHER TERRAIN. THE BEST CHANCES OF SEVERE WEATHER WILL BE WEST OF HIGHWAY 83 AND SEVERE THUNDERSTORM WATCHES ARE IN EFFECT THIS AFTERNOON. THOUGH HUMIDITIES ARE ON THE RISE...MOISTURE WILL STILL BE THE LIMITING FACTOR TO THUNDERSTORM DEVELOPMENT AND EAST OF HIGHWAY 83 WHERE A CAP WILL REMAIN IN PLACE. THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE THIS AFTERNOON AND THEN START AGAIN THIS EVENING AS ADDITIONAL MOISTURE AND THUNDERSTORMS WORK INTO THE AREA. WEAKENING WIND FIELDS AND LOWER INSTABILITY WILL REDUCE THE SEVERE RISK OVERNIGHT HOWEVER RAINFALL FROM INDIVIDUAL THUNDERSTORMS OVERNIGHT COULD BRING ISOLATED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... SOME SHOWERS AND THUNDERSTORMS WILL LIKELY LINGER ACROSS THE OUTLOOK AREA SATURDAY AS THE UPPER LEVEL DISTURBANCE AND SURFACE TROUGH EXITS. WARM TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE SHOULD INHIBIT THUNDERSTORM DEVELOP THROUGH TUESDAY. BY WEDNESDAY AND THURSDAY THE CHANCE FOR THUNDERSTORM WILL RETURN TO THE OUTLOOK AREA AS AN UPPER LEVEL TROUGH MOVES INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. HIRSCH
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:22 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 53 min |
| Jun 4, 7:01 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 59 min |
| Jun 4, 7:15 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 60 min |
| Jun 4, 7:38 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 52 min |
| Jun 4, 9:09 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| Jun 4, 10:04 PM MDT | Severe Thunderstorm Warning | LBF | Rock | 26 min |
| Jun 5, 1:43 AM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.